Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 29, 2016, 4:55 PM CDT for Hancock County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- May 29, 2016, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hancock County, KY
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:58 PM CDT | TSTM WND DMG | Lewisport, KY | 4 TO 5 TREES DOWN OVER ROADWAYS IN THE LEWISPORT AREA. HAIL REPORTED BUT UNKNOWN SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264
WUUS53 KLMK 292155
SVRLMK
KYC091-292230-
/O.NEW.KLMK.SV.W.0142.160529T2155Z-160529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HANCOCK COUNTY IN CENTRAL KENTUCKY...
* UNTIL 530 PM CDT
* AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANDVIEW...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...LEWISPORT...CANNELTON...TROY...ADAIR...CHAMBERS...
FENN HAVEN...WAITMAN AND PETRI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3793 8696 3794 8692 3799 8686 3800 8682
3799 8679 3791 8674 3780 8680 3781 8683
3784 8685 3783 8690 3784 8691 3787 8691
3788 8689 3789 8691 3790 8692 3791 8694
3790 8698
TIME...MOT...LOC 2154Z 283DEG 15KT 3794 8689
HAIL...1.00IN
WIND...60MPH
$$
ZT1 follow-up statement
122
WWUS53 KLMK 292211
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM CDT SUN MAY 29 2016
KYC091-292230-
/O.CON.KLMK.SV.W.0142.000000T0000Z-160529T2230Z/
HANCOCK KY-
511 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN HANCOCK COUNTY...
AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWESVILLE...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...LEWISPORT...CANNELTON...TROY...ADAIR...CHAMBERS...
FENN HAVEN...WAITMAN AND PETRI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3793 8696 3794 8692 3799 8686 3800 8682
3799 8679 3791 8674 3780 8680 3781 8683
3784 8685 3783 8690 3784 8691 3787 8691
3788 8689 3789 8691 3790 8692 3791 8694
3790 8698
TIME...MOT...LOC 2210Z 293DEG 12KT 3790 8684
HAIL...1.00IN
WIND...60MPH
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:59 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 29, 1:59 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 259 PM EDT SUN MAY 29 2016 .SHORT TERM (Now through Monday Night)... Issued at 245 PM EDT Sun May 29 2016 It's warm and humid out there this afternoon with temperatures in the mid 80s and dewpoints in the mid 60s. The concern for the remainder of the afternoon will be thunderstorms. Storms have begun to develop along a weak front moving across southeast IL and central IN. The region has become relatively unstable with 1000-2000 J/kg of surface based CAPE. However, wind shear remains weak. Precipitable water values have decreased during the day, but are still 1.2-1.3 inches. All in all, organized severe weather is not expected. However, a few storms could become strong. Gusty winds and very heavy downpours would be the main concern. Storms are expected to remain scattered in nature. The best coverage will be this afternoon along and north of the Ohio River. Think that coverage should decrease as the front heads east into the evening hours. The rain should exit east central KY by late evening with the rest of the overnight hours remaining dry. Memorial day looks to be warm and dry. Though temperatures will be similar to today, dewpoints are expected to decrease a few degrees in the wake of the front. Highs will top out in the mid 80s. Dry weather will continue Monday night with lows in the lower to mid 60s. .LONG TERM (Tuesday through Sunday)... Issued at 257 PM EDT Sun May 29 2016 Upper level ridging and surface high pressure will bring dry weather for the beginning of the long term period. Tuesday through most of Wednesday will see mostly sunny to partly cloudy skies. The main question will be how hot it will get. Some of the guidance suggests a high of 90 at SDF on Wednesday. However, increasing clouds and very green vegetation may work against temps getting that high. For now will go with highs in the mid to upper 80s across the region for Tuesday and Wednesday. Lows will be in the lower to mid 60s. Rain chances will be on the increase late Wednesday afternoon into the nighttime hours as a front approaches and moves into the area. This front will continue to slowly sink south and east Thursday into Thursday night. The best shot at showers and storms looks to be during the day Thursday. The front looks to stall just south of the KY/TN border on Friday/Friday night with lingering storm chances across south central KY. This precipitation should move out by Saturday morning with a dry start to the weekend. Temperatures Friday and Saturday will be a bit cooler in the wake of the front. Highs will be in the mid to upper 70s with lows in the upper 50s to lower 60s. && .AVIATION (18Z TAF Update)... Issued at 125 PM EDT Sun May 29 2016 Cumulus clouds around 4 kft have developed over central KY north thru IN, with a modest SW surface wind of 4-8 kt. As a weak cold front from the Great Lakes through central IL moves southeast this afternoon and evening, isolated to scattered convective cells should develop from OH to southern IN and north-central and northern KY. With weak forcing but unstable air, coverage should be limited but any storm could cause brief, isolated wind gusts around 30 kts. SDF appears to have the best chance given the timing of the front and best instability, although even here, coverage should be limited and no more than VCTS. At LEX, any cells may wait til a bit later as cells begin to weaken, so will carry VCSH for now. Looks like any activity should remain north and east of BWG. Nevertheless, conditions will remain VFR except briefly lower in any storm. For tonight, winds become light NW at SDF and eventually LEX and light and variable at BWG. By early Tuesday morning, there will still be residual surface-based moisture as dewpoints remain up. Thus, at least tempo MVFR fog is possible at BWG and LEX. Conditions become VFR quickly thereafter on Tuesday with a NNW breeze 5-10 kts. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........EER Long Term.........EER Aviation..........TWF
Hazardous weather outlook, May 29, 2:21 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT SUN MAY 29 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 321 PM EDT SUN MAY 29 2016 /221 PM CDT SUN MAY 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING THROUGH FRIDAY. ANY STORM COULD PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER
In the hours before
Special weather statement, May 29, 3:19 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT SUN MAY 29 2016
INZ083-292100-
DUBOIS-
419 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUBOIS COUNTY...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
JASPER...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...DUBOIS...KYANA...SAINT ANTHONY...CELESTINE...IRELAND...
SCHNELLVILLE...SAINT MARKS...HAYSVILLE AND CRYSTAL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3852 8673 3829 8675 3835 8707
TIME...MOT...LOC 2019Z 274DEG 18KT 3845 8706
RJSSpecial weather statement, May 29, 3:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT SUN MAY 29 2016
INZ083-089-292130-
DUBOIS-PERRY-
454 PM EDT SUN MAY 29 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PERRY
AND DUBOIS COUNTIES...
AT 454 PM EDT/354 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF DALE TO 8 MILES EAST OF
JASPER...AND MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...HOLLAND...BIRDSEYE...DUBOIS...
MILLERSPORT...KYANA...SAINT ANTHONY AND BRETZVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3837 8707 3847 8682 3831 8668 3826 8668
3826 8664 3823 8661 3816 8680 3818 8680
3818 8679 3821 8679 3820 8707
TIME...MOT...LOC 2054Z 322DEG 18KT 3830 8705 3841 8678
RJSSpecial weather statement, May 29, 4:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT SUN MAY 29 2016
INZ083-084-089-292215-
CRAWFORD-DUBOIS-PERRY-
528 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PERRY...WEST
CENTRAL CRAWFORD AND SOUTHEASTERN DUBOIS COUNTIES...
AT 528 PM EDT/428 PM CDT/...A STRONG THUNDERSTORM WAS 8 MILES
NORTHEAST OF DALE...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FERDINAND...KYANA...CELINA...SASSAFRAS...SAINT ANTHONY...BRETZVILLE...
DOOLITTLE MILLS...ADYEVILLE...BANDON AND BRANCHVILLE.
LAT...LON 3837 8688 3822 8649 3800 8668 3807 8678
3810 8677 3812 8681 3812 8680 3815 8681
3816 8680 3818 8680 3818 8679 3821 8679
3820 8696 3821 8697
TIME...MOT...LOC 2128Z 302DEG 20KT 3825 8687
RJSSpecial weather statement, May 29, 4:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM CDT SUN MAY 29 2016
KYZ023-292215-
HANCOCK-
445 PM CDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK COUNTY...
AT 445 PM CDT...A STRONG THUNDERSTORM WAS NEAR GRANDVIEW...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...LEWISPORT...CANNELTON...ADAIR...CHAMBERS...WAITMAN
AND PETRI.
LAT...LON 3793 8697 3794 8692 3799 8686 3800 8682
3798 8679 3796 8678 3789 8673 3780 8682
3784 8685 3783 8690 3784 8691 3787 8691
3788 8689 3789 8691 3790 8692 3791 8694
3789 8699 3790 8699
TIME...MOT...LOC 2145Z 302DEG 19KT 3794 8693
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:45 PM CDT | Special Weather Statement | LMK | Hancock | 30 min |
| May 29, 5:07 PM CDT | Special Weather Statement | LMK | Breckinridge | 38 min |
| May 29, 5:30 PM CDT | Special Weather Statement | LMK | Hancock | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.